MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. FEMORAL HEAD STERILE PRODUCT DO NOT RESTERILIZE 12/14 TAPER; PROSTHESIS, HIP

ZIMMER MANUFACTURING B.V. FEMORAL HEAD STERILE PRODUCT DO NOT RESTERILIZE 12/14 TAPER; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Codes Corroded (1131); Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Fatigue (1849); Hearing Impairment (1881); Failure of Implant (1924); Pain (1994); Tinnitus (2103); Metal Related Pathology (4530); High metal ion levels (4847)
Date of Event 01/20/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: unknown- stem taper standard neck size 12.5 ml-unknown, 00630505832- liner standard 32 mm i.D.For use with 58 mm o.D.Shell- 62301828, unknown-unknown shell-unknown.Multiple mdr reports were filed for this event, please see associated reports: 0001822565 - 2022 - 00402.Customer has indicated that the product will not be returned to zimmer biomet for investigation, not returned by patient.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported patient underwent a left hip revision due to metallosis during the procedure the head and liner were revised without complication.No allegations against liner, surgeon said the poly looked good.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Reported event was unable to be confirmed.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history record for the head identified no deviations or anomalies during manufacturing related to the reported event.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional information on the reported event.
 
Event or Problem Description
It was reported that a patient underwent a left hip revision approximately 9 years post implantation due to metal related pathology.During the procedure, the head and liner were repalaced without complications.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; d6; g3.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: a2; b4; b5; b7; g3; h6.Proposed component code: mechanical (g04)- head.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: an initial left tha was performed, with no complications noted.A revision occurred due to elevated metal ions and pain.During the revision corrosion was noted on the base of the trunnion and femoral head.The head and liner were explanted and replaced with no complications noted.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported a patient underwent a left hip revision approximately nine years post implantation due to a concern for systemic symptoms of metallosis, pain and elevated metal ion levels.During the procedure, corrosion to the trunnion and slightly to the femoral head was noted as well.The head and liner were exchanged without and further apparent complications.
 
Event or Problem Description
No additional event information to report at this time.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.Visual examination of the returned product identified outer spherical surface and flat area around the taper hole show scratches and dings.Taper hole shows dark foreign debris.No other damage was noted.The stem was not returned and pictures were not provided of the stem.The head was submitted for further analysis.Analysis determined a consensus modified goldberg score of 2.A score of 2 corresponds to ¿fretting on >10% of the surface and/or corrosion damage to one or more small areas¿ the complaint was confirmed based on the provided medical records and returned head with dark foreign debris.Root cause remains unchanged.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
FEMORAL HEAD STERILE PRODUCT DO NOT RESTERILIZE 12/14 TAPER
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer (Section G)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13508000
Report Number0002648920-2022-00033
Device Sequence Number4228106
Product Code LPH
UDI-Device Identifier00889024144675
UDI-Public(01)00889024144675(17)230331(10)62326128
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K953337
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 04/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model NumberN/A
Device Catalogue Number00801803202
Device Lot Number62326128
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2022
Supplement Date Received by Manufacturer02/23/2022
03/27/2023
06/15/2023
04/05/2024
Initial Report FDA Received Date02/10/2022
Supplement Report FDA Received Date02/28/2022
03/31/2023
07/07/2023
04/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/15/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NI
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale